• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Octagam (Immune Globulin Intravenous (human)) 5% Liquid Preparation: Market Withdrawal - Risk of Thromboembolic Events

[UPDATED 09/24/2010] Octapharma USA and FDA notified healthcare professionals that, effective immediately, Octapharma is initiating a voluntary market withdrawal of ALL lots of Octagam currently in the US market. Octapharma has determined, through consultation with the public health authorities at FDA, that until a root cause of the previously reported thromboembolic events can be determined and the problem corrected, the most prudent course of action is to suspend further administration of octagam. Customers are asked to immediately quarantine the use of these lots and to contact Octapharma’s Customer Service Department to arrange for product return.

[Posted 08/25/2010]

AUDIENCE: Risk Manager, Pediatrics, Neurology

ISSUE: Octapharma USA Inc. initiated a voluntary market withdrawal of selected lots of Octagam [Immune Globulin Intravenous (human)] 5% Liquid Preparation as a result of an increased number of reported thromboembolic events, some of which were serious.

BACKGROUND: There were 9 thromboembolic events potentially associated with 7 of the lots that are being withdrawn from the market. Octagam is indicated for treatment of primary humoral immunodeficiency (PI), such as congenital agammaglobulinemia, common variable immunodeficiency, X-linked agammaglobulinemia, Wiskott-Aldrich syndrome and severe combined immunodeficiencies.  See FDA Recall Notice for listing of affected lots.

RECOMMENDATION: Customers are asked to immediately quarantine the use of affected lots and to contact Octapharma’s Customer Service Department to arrange for product return.


 

[09/23/2010 - Urgent: Voluntary Market Withdrawal - FDA]
[08/24/2010 - Recall Notice - FDA]